Hepatitis Monthly

Published by: Kowsar

Transient Visual Loss in a Hepatitis C Patient Treated With Pegylated Interferon Alfa-2a and Ribavirin

Ligita Jancoriene 1 , * , Dovile Norvydaite 2 , Saulius Galgauskas 2 and Evelina Balciunaite 3
Authors Information
1 Department of Infectious, Chest Diseases, Dermatovenerology and Alergology, Faculty of Medicine, Vilnius University, Vilnius, Lithuania
2 Department of Otolaryngology and Eye Diseases, Faculty of Medicine, Vilnius University, Vilnius, Lithuania
3 Department of xx, Faculty of Medicine, Vilnius University, Vilnius, Lithuania
Article information
  • Hepatitis Monthly: February 01, 2014, 14 (2); e15124
  • Published Online: February 20, 2014
  • Article Type: Case Report
  • Received: September 29, 2013
  • Revised: January 7, 2014
  • Accepted: January 13, 2014
  • DOI: 10.5812/hepatmon.15124

To Cite: Jancoriene L, Norvydaite D, Galgauskas S, Balciunaite E. Transient Visual Loss in a Hepatitis C Patient Treated With Pegylated Interferon Alfa-2a and Ribavirin, Hepat Mon. 2014 ;14(2):e15124. doi: 10.5812/hepatmon.15124.

Abstract
Copyright © 2014, Kowsar Corp. This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
1. Introduction
2. Case Presentation
3. Discussion
Acknowledgements
Footnotes
References
  • 1. Negro F. Adverse effects of drugs in the treatment of viral hepatitis. Best Pract Res Clin Gastroenterol. 2010; 24(2): 183-92[DOI][PubMed]
  • 2. Willson RA. Visual side effects of pegylated interferon during therapy for chronic hepatitis C infection. J Clin Gastroenterol. 2004; 38(8): 717-22[PubMed]
  • 3. Goncalves LL, Farias AQ, Goncalves PL, D'Amico EA, Carrilho FJ. Branch retinal vein thrombosis and visual loss probably associated with pegylated interferon therapy of chronic hepatitis C. World J Gastroenterol. 2006; 12(28): 4602-3[PubMed]
  • 4. Okuse C, Yotsuyanagi H, Nagase Y, Kobayashi Y, Yasuda K, Koike K, et al. Risk factors for retinopathy associated with interferon alpha-2b and ribavirin combination therapy in patients with chronic hepatitis C. World J Gastroenterol. 2006; 12(23): 3756-9[PubMed]
  • 5. Nishiwaki H, Ogura Y, Miyamoto K, Hiroshiba N, Hamada M, Honda Y. Prednisolone, platelet-activating factor receptor antagonist, or superoxide dismutase reduced leukocyte entrapment induced by interferon alpha in retinal microcirculation. Invest Ophthalmol Vis Sci. 1997; 38(5): 811-6[PubMed]
  • 6. Fraunfelder FW, Fraunfelder FT. Interferon alfa-associated anterior ischemic optic neuropathy. Ophthalmology. 2011; 118(2): 408-11 e1-2[DOI][PubMed]
  • 7. Sugano S, Suzuki T, Watanabe M, Ohe K, Ishii K, Okajima T. Retinal complications and plasma C5a levels during interferon alpha therapy for chronic hepatitis C. Am J Gastroenterol. 1998; 93(12): 2441-4[DOI][PubMed]
  • 8. Knyazer B, Lifshitz T, Marcus M, Kratz A, Zlotnik A, Levy J. Anterior ischemic optic neuropathy in a patient with hepatitis C treated with interferon-alpha and ribavirin. Isr Med Assoc J. 2011; 13(4): 251-3[PubMed]
  • 9. Schulman JA, Liang C, Kooragayala LM, King J. Posterior segment complications in patients with hepatitis C treated with interferon and ribavirin. Ophthalmology. 2003; 110(2): 437-42[DOI][PubMed]
  • 10. Chisholm JA, Williams G, Spence E, Parks S, Keating D, Gavin M, et al. Retinal toxicity during pegylated alpha-interferon therapy for chronic hepatitis C: a multifocal electroretinogram investigation. Aliment Pharmacol Ther. 2005; 21(6): 723-32[DOI][PubMed]
  • 11. Cuthbertson FM, Davies M, McKibbin M. Is screening for interferon retinopathy in hepatitis C justified? Br J Ophthalmol. 2004; 88(12): 1518-20[DOI][PubMed]
  • 12. Mousa N, Besheer T, Gad Y, Elbendary A, Mokbel T, Abdel-Aziz A. Is combination therapy interferon and ribavirin in patients with chronic hepatitis C infection toxic for eyes? J Ocul Pharmacol Ther. 2013; 29(3): 345-8[DOI][PubMed]
  • 13. Vardizer Y, Linhart Y, Loewenstein A, Garzozi H, Mazawi N, Kesler A. Interferon-alpha-associated bilateral simultaneous ischemic optic neuropathy. J Neuroophthalmol. 2003; 23(4): 256-9[PubMed]
  • 14. Selcukbiricik F, Tural D, Senel TE, Sarica A, Soyluk O, Serdengecti S. Bilateral Ischemic Optic Neuropathy Developed under Interferon Therapy. Case Rep Ophthalmol Med. 2012; 2012: 102739[DOI][PubMed]
  • 15. Kawazoe T, Araki M, Lin Y, Ogawa M, Okamoto T, Yamamura T, et al. New-onset type 1 diabetes mellitus and anti-aquaporin-4 antibody positive optic neuritis associated with type 1 interferon therapy for chronic hepatitis C. Intern Med. 2012; 51(18): 2625-9[PubMed]
  • 16. Khan H, Hamid K, Feroze AH. Interferon associated retinopathy. J Pak Med Assoc. 2008; 58(1): 48-9[PubMed]
  • 17. Seddik H, Tamzaourte M, Rouibaa F, Fadlouallah M, Benkirane A. Irreversible anterior ischemic optic neuropathy complicating interferon alpha and ribaverin therapy. Int J Hepatol. 2011; 2011: 814242[DOI][PubMed]
  • 18. Gokturk S, Atay K, Ormeci A, Baran B, Mutluay Soyer O, Akyuz F, et al. A rare complication of interferon treatment: optic neuropathy.; 2011;
  • 19. Wei YH, Wang IH, Woung LC, Jou JR. Anterior ischemic optic neuropathy associated with pegylated interferon therapy for chronic hepatitis C. Ocul Immunol Inflamm. 2009; 17(3): 191-4[DOI][PubMed]
Creative Commons License Except where otherwise noted, this work is licensed under Creative Commons Attribution Non Commercial 4.0 International License .

Search Relations:

Author(s):

Article(s):

Create Citiation Alert
via Google Reader

Readers' Comments